Delaware, 2012Strong Wind in Delaware, February 12, 2012
February 12, 2012 · NWS PHI · 2 events in 2 counties and zones
As the offshore low pressure system continued to intensify, the approximately eighty millibar surface pressure difference between it and a strong high pressure system in the middle of the United States produced strong winds in Sussex County Delaware during the first part of the day on the 12th. Peak wind gusts in Sussex County averaged around 50 mph and knocked down weak tree limbs and wires.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As the offshore low pressure system continued to intensify, the approximately eighty millibar surface pressure difference between it and a strong high pressure system in the middle of the United States produced strong winds in Sussex County Delaware during the first part of the day on the 12th. Peak wind gusts in Sussex County averaged around 50 mph and knocked down weak tree limbs and wires. They included 52 mph in Lewes and 48 mph in Dewey Beach. Peak wind gusts elsewhere in Delaware were closer to 40 mph. The strongest wind gusts ceased around sunrise on the 12th as the low pressure system started to weaken as it was moving through the Canadian Maritimes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 11, 9:52 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 11, 9:52 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
952 PM EST SAT FEB 11 2012
.SYNOPSIS...
LOW PRESSURE EXITING TO THE CANADIAN MARITIMES AND HIGH PRESSURE TO
OUR WEST OVER THE PLAINS STATES WILL PRODUCE A STRONG NORTHWESTERLY
FLOW WITH COLDER AIR MOVING INTO OUR REGION. A FRONTAL BOUNDARY,
CURRENTLY OVER EASTERN PORTIONS OF THE FORECAST AREA, WILL EXIT TO
THE EAST TONIGHT. HIGH PRESSURE WILL BUILD INTO THE MID ATLANTIC
REGION MONDAY, FOLLOWED BY A COUPLE OF WEAK SYSTEMS AFFECTING THE
AREA DURING THE MIDDLE TO END OF THE UPCOMING WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TWO FORECAST ISSUES FOR TONIGHT INCLUDE SNOW SHOWERS/SQUALLS WITH
THE ARCTIC FRONT...AND WIND GUSTS IN THE COLD AIR ADVECTION BEHIND
THE FRONT. A WIND ADVISORY HAS BEEN ISSUED FOR SOUTHERN PORTIONS OF
THE AREA.
CURRENTLY...THE ARCTIC FRONT, AND ASSOCIATED SNOW SHOWERS/SQUALLS,
IS OVER NEW JERSEY. THE FRONT WILL EXIT TO THE EAST BY AROUND
MIDNIGHT BRINGING AN END TO THE HEAVIER SNOW SHOWERS/SQUALLS. A
FEW LIGHTER SNOW SHOWERS OR FLURRIES COULD LINGER INTO THE EARLY
MORNING HOURS. SNOW ACCUMULATIONS WITH THE HEAVIER SHOWERS/SQUALLS
HAVE GENERALLY BEEN IN THE 1/2 TO 1 1/2 INCH RANGE AND MOSTLY ON
NON ROADWAY SURFACES. ALTHOUGH, WITH THE COLDER AIR PUSHING IN,
SOME SECONDARY AND NON-TREATED ROADWAYS HAVE BECOME OR ARE
BECOMING SNOW COVERED. THE ACCUMULATING SNOW WILL END AS THE
HEAVIER SNOW SHOWERS MOVE OFF TO THE EAST DURING THE NEXT 3 OR
4 HOURS.
BEHIND THE ARCTIC FRONT, WE ARE LOOKING AT IMPRESSIVE COLD AIR
ADVECTION AND A TIGHTENING GRADIENT THAT WILL BRING STRONG WINDS
OVERNIGHT, MAINLY ACROSS SOUTHERN AREAS.
THE PRESSURE GRADIENT LOOKS TO FALL OUT ACROSS THE SOUTHERN HALF OF
THE FORECAST AREA...WITH THE TIGHTEST GRADIENT BETWEEN 0600 AND 1200
UTC SUNDAY. DURING THE BEST COLD AIR ADVECTION...MODEL SOUNDINGS
FROM BOTH THE 1200 UTC NAM AND GFS SHOW 45 KNOT WINDS AT THE TOP OF
THE INVERSION NEAR 2100 FEET...PEAKING BETWEEN 0600 UTC AND 0900
UTC. THIS IS PROBABLY BORDERLINE FOR WIND ADVISORY CRITERIA...BUT 3
HOUR PRESSURE RISES NEAR 5 MB MAY BE ENOUGH TO ALLOW SOME OF THAT
MOMENTUM TO REACH THE SURFACE.
THE WIND ADVISORY COVERS NORTHEAST MARYLAND...DELAWARE...A PART OF
SOUTHEAST PENNSYLVANIA (INCLUDING PHILADELPHIA)...AND THE SOUTHERN
HALF OF NEW JERSEY. WHILE THE STRONGEST WINDS MAY BE JUST SOUTH OF
AN KMQS-KPHL-KMJX...THE NORTHERN EDGE OF THE WIND ADVISORY WILL
INCLUDE THE METRO AREA.
LOWS TONIGHT SHOULD OCCUR TOWARD DAYBREAK IN THE BEST COLD AIR
ADVECTION. GIVEN WHAT IS OCCURRING TO THE WEST NOW...LOWS WERE BASED
ON THE COLDER GFS MOS NUMBERS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
COLD AIR ADVECTION WILL BE IN PROGRESS SUNDAY MORNING...AS THE
STRONGEST LOW TO MID LEVEL WINDS MOVE JUST OFFSHORE. THE PRESSURE
GRADIENT IS AT ITS TIGHTEST IN THE MORNING...AND AT THIS POINT DOES
NOT APPEAR TO SUPPORT WIND ADVISORY LEVELS GUSTS. MODEL SOUNDINGS
ALSO SUGGEST THAT THE GUST POTENTIAL REMAINS BELOW WIND ADVISORY
LEVELS AS WELL.
A SECONDARY COLD FRONT WILL CROSS THE REGION IN THE AFTERNOON...
SUPPORTED BY A FAIRLY VIGOROUS MID LEVEL SHORT WAVE. THE COLD AIR
ADVECTION BEHIND THESE FEATURES COULD RESULT IN WIND GUSTS GETTING
CLOSE TO WIND ADVISORY LEVELS DURING THE MID TO LATE AFTERNOON
(WHICH IS SUPPORTED BY MODEL SOUNDINGS AROUND 2100 UTC). WHILE THERE
IS SOME POTENTIAL FOR GUSTS TO REACH 45 MPH SUNDAY AFTERNOON...WILL
HOLD OFF ON DOING THAT JUST YET.
SOME CLEARING IS POSSIBLE IN THE MORNING AS THE COLD AIR ADVECTION
MAXIMIZES AND DRY AIR SETTLES IN BEHIND THE ARCTIC FRONT. THIS MAY
END UP BEING SHORT LIVED HOWEVER...AS THE CONVECTIVE TEMPERATURES
PLUMMET IN THE NEW AIRMASS. MODEL SOUNDINGS SUGGEST THAT CUMULUS
WILL DEVELOP DURING THE MID MORNING HOURS...AND WILL SPREAD OUT
UNDER THE INVERSION DURING THE AFTERNOON. IN ADDITION...MID LEVEL
CLOUDINESS WITH THE ABOVEMENTIONED SHORT WAVE PROBABLY COVERS MOST
OF THE NORTHERN TWO THIRDS OF THE AREA IN THE AFTERNOON. SO...MOST
PLACES SHOULD SEE SOME SUNSHINE FADE BEHIND CLOUDINESS (WHILE THE
TERRAIN MAY SEE LITTLE IF ANY SUN DURING THE DAY SUNDAY.
THE SHORT WAVE WILL ALSO INCREASE THE UPSLOPE FLOW ACROSS THE HIGHER
TERRAIN...AND THIS COULD RESULT IN SCATTERED SNOW SHOWERS IN THE
MOUNTAINS DURING THE MORNING. THE REINFORCING COLD FRONT IN THE
AFTERNOON MAY ENHANCE THIS...BUT FOR NOW THE SNOW SHOWER CHANCES
WERE CAPPED. IN ADDITION...FLURRIES WITH THE SHORT WAVE WERE CARRIED
ACROSS THE UPPER DELAWARE VALLEY...AS WELL AS MUCH OF NORTHERN NEW
JERSEY.
850 MB TEMPERATURES STABILIZING NEAR MINUS 14 CELSIUS SUGGEST THAT
HIGHS IN MOST PLACES OUTSIDE THE TERRAIN SHOULD TOP OUT NEAR THE
FREEZING MARK. THIS IS CLOSER TO THE COLDER NAM MOS NUMBERS...WHICH
WERE USED FOR HIGHS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
TO BEGIN THE LONG TERM, A STRONG MID LEVEL TROUGH AND A WEAK FRONT
WILL BE EXITING OFF TO OUR EAST. OTHER THAN SOME LEFTOVER FLURRIES
IN THE NORTHWEST FLOW OVER THE HIGHER TERRAIN OF THE POCONOS, A DRY
FORECAST HAS BEEN MAINTAINED FOR SUNDAY NIGHT AS THE ABOVE FEATURES
MOVE EAST AND HIGH PRESSURE TO OUR SOUTHWEST GRADUALLY BEGINS TO
BUILD INTO THE REGION. HIGH PRESSURE NEARBY WILL YIELD FAIR WEATHER
ACROSS THE REGION ON MONDAY WITH AMPLE SUN AND TEMPERATURES A FEW
DEGREES MILDER THAN OVER THE WEEKEND. FOR THE TUESDAY TO WEDNESDAY
TIMEFRAME, THE ECMWF AND GFS CONTINUE TO SHOW A FAIRLY DISORGANIZED
MID LEVEL DISTURBANCE PASSING THROUGH THE MID ATLANTIC REGION. WITH
DIFFERENCES BETWEEN THE MODELS ON THE HANDLING OF THIS SYSTEM, FEW
CHANGES WERE MADE IN THIS TIMEFRAME WITH SLIGHT CHANCE POPS FOR
RAIN/SNOW SHOWERS MAINTAINED. OF NOTE WILL BE THE MODERATING TREND
IN TEMPERATURES AS MORE OF A SOUTHWESTERLY FLOW WILL BE IN PLACE
DURING THIS TIMEFRAME. FOR THE END OF THE WEEK, A STRONGER SYSTEM
MAY POTENTIALLY AFFECT THE REGION. FOR NOW, THE MODELS HAVE LOW
PRESSURE APPROACHING FROM THE OHIO VALLEY REGION ON THURSDAY, WITH
THIS SYSTEM REACHING OUR AREA THURSDAY NIGHT INTO FRIDAY. HOWEVER,
THERE IS QUITE A BIT OF DIFFERENCE BETWEEN THE MODELS WITH THE TRACK
AND STRENGTH OF LOW PRESSURE. FOR NOW, CHANCE AND SLIGHT CHANCE POPS
WERE KEPT FROM THURSDAY NIGHT INTO FRIDAY WITH THE PASSAGE OF THIS
SYSTEM. WHAT DOES LOOK TO CONTINUE THROUGH THE END OF THE WEEK ARE
THE MODERATING TEMPERATURES, WITH HIGH TEMPERATURES RANGING FROM THE
MID 40S NORTH TO THE LOW 50S SOUTH ON FRIDAY. FOR THE MOST PART, A
BLEND OF MOS AND HPC GUIDANCE ALONG WITH CONTINUITY WAS USED FOR
TEMPERATURES THROUGH THE LONG TERM PERIOD.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VARYING CONDITIONS, RANGING FROM IFR TO VFR THIS EVENING, WILL
IMPROVE AS THE SHOW SHOWERS END FROM WEST TO EAST AND THE ARCTIC
FRONT MOVES OFF THE COAST. EXPECT VFR CONDITIONS TO RETURN AFTER
0600 UTC SUNDAY. HOWEVER...THE GRADIENT BEHIND THE ARCTIC FRONT
TIGHTENS FAIRLY QUICKLY...AND SHOULD EASILY SUPPORT SUSTAINED
WINDS BETWEEN 17 AND 22 KNOTS ACROSS THE BOARD. MODEL SOUNDINGS
SUGGEST THAT WINDS WILL RANGE BETWEEN 35 AND 41 KNOTS AT THE TOP
OF THE INVERSION DURING THE BEST OF THE COLD AIR ADVECTION...SO
GUSTS TO 35 KNOTS ARE EXPECTED DURING THE OVERNIGHT HOURS...WITH
THE STRONGEST GUSTS FROM KPHL SOUTH.
VFR CEILINGS COULD BREAK FOR A TIME LATER TONIGHT AND SUNDAY
MORNING. THE NEW AIRMASS HAS FAIRLY LOW CONVECTIVE TEMPERATURES
ASSOCIATED WITH IT...SO SUNSHINE WILL BE SELF DESTRUCTIVE...ALLOWING
CUMULUS/STRATOCUMULUS TO DEVELOP. THE GRADIENT CONTINUES TO SUPPORT
SUSTAINED WINDS BETWEEN 18 AND 25 KNOTS FOR THE REMAINDER OF THE
DAY...AFTER A BRIEF LULL NEAR SUNRISE. MODEL SOUNDINGS SUGGEST THAT
THE GUST POTENTIAL IS NOT QUITE AS HIGH AS TONIGHT...AS THE MOMENTUM
TRANSFER IS NOT AS EFFICIENT AS TONIGHT.
OUTLOOK...
WITH HIGH PRESSURE GRADUALLY BUILDING INTO THE REGION FROM SUNDAY
NIGHT THROUGH MONDAY, VFR CONDITIONS ARE EXPECTED. IN THE LATE
TUESDAY TO WEDNESDAY TIMEFRAME, A WEAK SYSTEM MAY BRING
PRECIPITATION AND SOME LOWERING IN CEILINGS OR VISIBILITIES TO THE
AREA.
&&
.MARINE...
THE GRADIENT IS STARTING TO INCREASE AS THE SURFACE LOW DEEPENS WELL
TO THE EAST OF THE NORTH CAROLINA COAST. WINDS AND SEAS ARE ON THE
THRESHOLD OF SMALL CRAFT LIMITS...ESPECIALLY ACROSS THE SOUTHERN
WATERS.
AN ARCTIC COLD FRONT WILL CROSS THE WATERS BY AROUND MIDNIGHT.
THE GRADIENT BEHIND THE FRONT IN THE COLD AIR ADVECTION IS
IMPRESSIVE OVER LAND TO THE WEST...WHERE GUSTS TO 35 KNOTS HAVE
BEEN COMMON. THE GALE FORCE GUSTS ARE EXPECTED TO COMMENCE SHORTLY
AFTER THE PASSAGE OF THE ARCTIC FRONT. THE PRESSURE GRADIENT
REACHES IT MAXIMUM BETWEEN 0600 UTC AND 1200 UTC SUNDAY. DURING
THIS TIME...THE GRADIENT LOOKS TO SUPPORT GALE FORCE WINDS ACROSS
ALL WATERS...WITH THE HIGHEST GUST POTENTIAL ACROSS THE SOUTHERN
OCEAN WATERS AND LOWER DELAWARE BAY.
THE GRADIENT MAINTAINS AN INTENSITY SLIGHTLY LOWER THAN LATE TONIGHT
FOR MOST OF SUNDAY. THE HIGHEST WINDS GUSTS PROBABLY OCCUR IN THE
MORNING ACROSS THE SOUTHERN WATERS. IN FACT...WINDS COULD DROP BELOW
GALE FORCE FOR A TIME LATE IN THE MORNING AND EARLY AFTERNOON.
ANOTHER COLD FRONT DROPPING ACROSS THE WATERS IN THE AFTERNOON COULD
BRING WINDS BACK TO GALE FORCE...AS ANOTHER SHORT OF COLD AIR
CROSSES THE WATERS. MODEL SOUNDINGS SUGGEST THAT GUSTS BETWEEN 35
AND 40 KNOTS ARE POSSIBLE ACROSS THE NORTHERN OCEAN WATERS...WITH
SLIGHTLY LESS POTENTIAL ACROSS THE SOUTHERN WATERS.
GALE CONDITIONS ARE ANTICIPATED TO LINGER INTO SUNDAY NIGHT, WITH
DECREASING WINDS AND DIMINISHING SEAS GOING INTO EARLY MONDAY. IN
FACT, FROM MONDAY THROUGH MID-WEEK, WINDS AND SEAS ARE EXPECTED TO
BE BELOW ADVISORY CRITERIA, WITH HIGH PRESSURE OVER THE REGION ON
MONDAY AND A WEAK SYSTEM MOVING THROUGH THE AREA FOR MID-WEEK.
&&
.TIDES/COASTAL FLOODING...
AS THE STRONG NORTHWEST FLOW DEVELOPS...ANY POSITIVE TIDE DEPARTURES
ON THE OCEAN AND ACROSS THE BAYS SHOULD DISAPPEAR. NONE OF THE TIDAL
GUIDANCE SUGGESTS THAT BLOWOUT TIDES WILL BE AN ISSUE TONIGHT AND
SUNDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 5 AM EST SUNDAY FOR PAZ067-070-071.
NJ...WIND ADVISORY UNTIL 5 AM EST SUNDAY FOR NJZ016>027.
DE...WIND ADVISORY UNTIL 5 AM EST SUNDAY FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 5 AM EST SUNDAY FOR MDZ008-012-015-019-020.
MARINE...GALE WARNING UNTIL 1 AM EST MONDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...KLINE
NEAR TERM...HAYES/RPW
SHORT TERM...HAYES
LONG TERM...KLINE
AVIATION...HAYES/KLINE/RPW
MARINE...HAYES/KLINE/RPW
TIDES/COASTAL FLOODING...HAYES
Hazardous weather outlook, Feb 11, 10:04 PM EST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1004 PM EST SAT FEB 11 2012
NJZ026-130315-
COASTAL OCEAN-
1004 PM EST SAT FEB 11 2012
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
SNOW SHOWERS TONIGHT MAY CAUSE DIFFICULT DRIVING CONDITIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>004-MDZ008-012-015-019-020-NJZ016>024-027-PAZ070-071-130315-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
1004 PM EST SAT FEB 11 2012
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
SNOW SHOWERS TONIGHT MAY CAUSE DIFFICULT DRIVING CONDITIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ001-007>010-012>015-PAZ054-055-060>062-068-069-130315-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
MONTGOMERY-BUCKS-
1004 PM EST SAT FEB 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
SNOW SHOWERS TONIGHT MAY CAUSE DIFFICULT DRIVING CONDITIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ067-130315-
CHESTER-
1004 PM EST SAT FEB 11 2012
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
SNOW SHOWERS TONIGHT MAY CAUSE DIFFICULT DRIVING CONDITIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ025-130315-
COASTAL ATLANTIC-
1004 PM EST SAT FEB 11 2012
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
SNOW SHOWERS TONIGHT MAY CAUSE DIFFICULT DRIVING CONDITIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-130315-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1004 PM EST SAT FEB 11 2012
...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 11, 7:59 PM EST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
759 PM EST SAT FEB 11 2012
NJZ009-010-012>027-PAZ068-069-071-120300-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-MONTGOMERY-
BUCKS-PHILADELPHIA-
INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...
OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST...NORRISTOWN...DOYLESTOWN...PHILADELPHIA
759 PM EST SAT FEB 11 2012
...SNOW SHOWERS WILL CONTINUE TO AFFECT THE AREA THROUGH THE
MIDDLE OF THE EVENING...
THE ORGANIZED LINE OF HEAVIER SNOW SHOWERS AND ISOLATED SNOW
SQUALLS HAS BECOME MORE DISORGANIZED OVER THE PAST HOUR.
NEVERTHELESS DOPPLER RADAR IS STILL SHOWING BANDS OF HEAVIER SNOW
SHOWERS CIRCULATING THROUGH THE LOCAL PHILADELPHIA AREA AND
CENTRAL AND SOUTHERN NEW JERSEY. NEW SNOWFALL ACCUMULATIONS WILL
AVERAGE LESS THAN HALF AN INCH BETWEEN 8 PM AND 10 PM. THE MOST
EFFICIENT ACCUMULATIONS ARE GOING TO OCCUR NORTHWEST OF THE NEW
JERSEY TURNPIKE WHERE TEMPERATURES ARE ALREADY AT OR BELOW
FREEZING.
TEMPERATURES WILL CONTINUE TO FALL THROUGH THE MIDDLE OF THE
EVENING AND MOST PLACES WILL BE AT OR BELOW FREEZING BY 10 PM. ANY
STANDING WATER OR SNOW ON UNTREATED ROADWAYS WILL MAKE FOR
INCREASINGLY MORE HAZARDOUS TRAVEL. IN ADDITION WEST TO NORTHWEST
WINDS WILL CONTINUE TO INCREASE AND GUSTS TO 30 TO 40 MPH ARE
LIKELY BY THE END OF THE EVENING.
MOTORISTS PLEASE BE CAUTIOUS IF YOU ARE TRAVELING, ESPECIALLY
LATER THIS EVENING AND OVERNIGHT.
TFG
Special weather statement, Feb 11, 9:29 PM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 PM EST SAT FEB 11 2012
NJZ018>020-022-025>027-PAZ069-120500-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BUCKS-
INCLUDING THE CITIES OF...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...HAMMONTON...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...DOYLESTOWN
929 PM EST SAT FEB 11 2012
...LAST BANDS OF HEAVY SNOW SHOWERS WILL AFFECT THE AREA FOR THE
REST OF THE EVENING...
DOPPLER RADAR WAS SHOWING HEAVY SNOW SHOWERS OVER MERCER COUNTY,
LOWER BUCKS COUNTY AND ESPECIALLY IN CENTRAL BURLINGTON COUNTY. OTHER
SNOW SHOWERS WERE ALSO OVER CAMDEN, ATLANTIC AND SOUTHERN OCEAN
COUNTIES. THIS AREA WAS MOVING TO THE SOUTHSOUTHEAST AND SHOULD
AFFECT BURLINGTON AND ATLANTIC COUNTIES THE MOST BETWEEN NOW AND
MIDNIGHT.
UNDERNEATH THE HEAVIEST SNOW SHOWERS, AN ADDITIONAL HALF INCH TO
INCH OF SNOW IS LIKELY WITH MOST OTHER AREAS PICKING UP TO AN
ADDITIONAL HALF INCH. WEB CAMERAS ARE SHOWING THAT MOST ROADWAYS
ARE BECOMING SNOW COVERED WHERE THE HEAVIER SNOW HAS ALREADY
FALLEN WITH TEMPERATURES RIGHT AROUND THE FREEZING MARK.
TEMPERATURES WILL CONTINUE TO FALL AND MOST PLACES WILL BE BELOW
FREEZING BY MIDNIGHT. ANY STANDING WATER OR SNOW ON UNTREATED
ROADWAYS WILL MAKE FOR INCREASINGLY MORE HAZARDOUS TRAVEL. IN
ADDITION WEST TO NORTHWEST WINDS WILL INCREASE AND GUSTS TO 30 TO
40 MPH ARE LIKELY BY THE END OF THE EVENING.
MOTORISTS PLEASE BE CAUTIOUS IF YOU ARE TRAVELING, ESPECIALLY
LATER THIS EVENING AND OVERNIGHT. EXPECT VARYING ROAD CONDITIONS
AND GIVE YOURSELF EXTRA BRAKING DISTANCES.
TFG
Special weather statement, Feb 11, 10:27 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1027 PM EST SAT FEB 11 2012
NJZ016>019-021>025-027-PAZ070-071-120530-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...PENNSVILLE...GLASSBORO...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
WHARTON STATE FOREST...MEDIA...PHILADELPHIA
1027 PM EST SAT FEB 11 2012
...MODERATE TO HEAVY SNOW SHOWERS...
SNOW SHOWERS WILL DROP THROUGH PHILADELPHIA AND DELAWARE COUNTIES
AND MUCH OF SOUTHERN NEW JERSEY THROUGH MIDNIGHT. THE HEAVIEST
SNOW SHOWERS WILL CAUSE THE VISIBILITY TO DROP BELOW ONE-HALF MILE
AND WILL LEAVE ONE TO TWO INCHES OF SNOW IN THEIR WAKE. WIND GUSTS
OF UP TO 40 MPH WILL EXACERBATE CONDITIONS.
LIGHTER SNOW SHOWERS WILL LEAVE AROUND ONE-HALF INCH OF SNOW.
TEMPERATURES HAVE DROPPED BELOW FREEZING, AND SNOW WILL ACCUMULATE
ON UNTREATED ROADS, BRIDGES, OVERPASSES AND RAMPS. IN THE HEAVIEST
SNOW SHOWERS, SNOW WILL ALSO ACCUMULATE ON TREATED ROADS.
PLEASE BE VERY CAREFUL IF YOU ARE DRIVING THIS EVENING. IF YOU
ENCOUNTER A SNOW SHOWER, PLEASE SLOW DOWN, LEAVE AS MUCH ROOM AS
POSSIBLE BETWEEN YOURSELF AND OTHERS, AND TRY NOT TO TURN OR BRAKE
SUDDENLY UNLESS IT BECOMES NECESSARY.
MPD
Strong Wind, Delaware Beaches
- When
- February 12, 1:00 AM EST to 7:00 AM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $3,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Inland Sussex
- When
- February 12, 1:00 AM EST to 7:00 AM EST
- Where
- Inland Sussex forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $3,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Texas, February 12, 2012$925,000 · 24 events
- Lake-Effect Snow in New York, February 12 to 13, 2012$60,000 · 4 events
- Winter Weather in Texas, February 12 to 13, 201225 events
- Frost and Freeze in Florida, February 12 to 13, 201211 events
- Winter Storm and Avalanche in Colorado, February 12 to 13, 201210 events
- High Surf in Hawaii, February 12 to 14, 201210 events
- Frost and Freeze in Florida, February 12, 20126 events
- Strong Wind in New Jersey, February 12, 2012$5,000 · 5 events
- Heavy Snow in New Mexico, February 12 to 13, 20124 events
- Winter Storm in Texas, February 12, 20123 events
- Extreme Cold in Maine, February 12 to 13, 20123 events
- Lake-Effect Snow in New York, February 12, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365272, 365273.